Regularization for ill-posed inhomogeneous evolution problems in a Hilbert Space

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

We prove regularization for ill-posed evolution problems that are both inhomogeneous and nonautonomous in a Hilbert Space H. We consider the ill-posed problem du=dt = A(t;D)u(t) + h(t), u(s) = χ, 0 ≤ s ≤ t < T where A(t;D) = Σ j=1k aj (t)Dj with aj ∈ C([0; T] : ℝ+) for each 1 ≤ j ≤ k and D a positive, self-adjoint operator in H. Assuming there exists a solution u of the problem with certain stabilizing conditions, we approximate u by the solution νβ of the approximate well-posed problem dν=dt = fβ (t;D)ν(t)+h(t), ν(s) = χ, 0 ≤ s ≤ t < T where 0 < β < 1. Our method implies the existence of a family of regularizing operators for the given ill-posed problem with applications to a wide class of ill-posed partial differential equations including the inhomogeneous backward heat equation in L2(ℝn) with a time-dependent diffusion coefficient.

Original languageEnglish (US)
Pages (from-to)259-272
Number of pages14
JournalDiscrete and Continuous Dynamical Systems - Series S
Issue numberSUPPL.
StatePublished - Nov 2013

All Science Journal Classification (ASJC) codes

  • Analysis
  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Regularization for ill-posed inhomogeneous evolution problems in a Hilbert Space'. Together they form a unique fingerprint.

Cite this